Virginia, 2021Damaging Winds in Virginia, May 4, 2021
May 4, 2021 · NWS AKQ · 46 events in 17 counties and zones
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $349,000
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 4, 3:09 PM EST, 11 minutes earlier.
Area forecast discussion, May 4, 3:09 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
409 PM EDT Tue May 4 2021
.SYNOPSIS...
A trof of low pressure crosses the area tonight. A cold front
crosses the area late Wednesday. Another area of low pressure
impacts the area Friday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 320 PM EDT Tuesday...
SVR tstm watch thru 00Z. Expect the convection to the west to push
east across the local area btwn 4-8 PM, movivng offshore by midnite.
Will keep chc/low end likely PoPs (west) thru 00Z, then taper off
to chc as the svr threat ends this eve. S/W trof over the region
keep enuf moisture arnd for chc shwrs to continue thru the nite.
Otw, pt to mstly cldy/humid. Lows 65-70.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
As of 320 PM EDT Tuesday...
A dampening s/w crosses the area Wed, as the parent upper low builds
south across the Great Lakes and the sfc low slides from the eastern
Lakes into New England. Sct showers possible with the s/w Wed morn.
Models show a svrl hr 'lull" in the pcpn erly aftrn before anthr
line of convection dvlps along and ahead of the trailing cold front.
Chc to low end likely PoPs Wed aftrn, highest east of I-95 where
strongest instability/best dynamics are expected. SPC conts with its
MRGNL svr risk with the threat being wind gusts and hail with the
actual fropa. Highs upr 70s-mid 80s.
The cold front pushes off the coast Wed night. Lingering PoPs along
the coast early then clrg/turning cooler. Lows in the 40s west, 50-
55 east.
The pick of the week will be Thurs as high pres builds in from the
north. Mstly sunny/less himid. Highs 65-70. Fair/pt cldy Thurs nite
with more clouds late ahead of the next systm. A few shwrs psbl
across NC late. Lows in the 40s to near 50 se beaches.
Fri looks unsettled as anthr s/w trof crosses trhe area. Some model
disagreement as to whether pcpn gets enhanced by an weak area of low
pres along the coast. Chc/low end likely PoPs Fri under mstly cldy
skies. Highs 65-70. That systm pushes east Fri nite with any pcpn
ending in the eve. Lows in the 40s to near 50 se.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 100 PM EDT Tuesday...
High pres builds into the area Sat then moves offshore Sun. Moisture
increases ahead of a warm front Sun with low chc PoPs across the
north. Highs Sat mid 76s-lwr 70s. Lows Sat nite mid 40s-lwr 50s.
Highs Sun mid 70s-lwr 80s except 70-75 across the ern shore.
Unsettled conditions early next week as a cold front drops south Mon
then trys to return north as a warm front Tue. Chc PoPs for now.
Lows Sun nite mid 50s-lwr 60. Highs Mon mid 70s-lwr 80s. Lows Mon
nite in the 50s. Highs Tue arnd 70.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 100 PM EDT Tuesday...
VFR conditions to start the forecast period. Expect a line of
convection to develop across the Blue Ridge over the next few
hrs then push ese across the local area late this aftrn/eve.
Went ahead and added a TEMPO group for thunder. Timing 20Z-23Z
at RIC...21Z-00Z at SBY...22Z-01Z at PHF and 23Z-02Z at ORF. VCTS
at ECG for now given they may not get there until 00Z. Gusty winds
aoa 40 kts psbl with these storms. Convection diminishes overnite
with VFR/MVFR CIGS into Wed morn.
OUTLOOK...
Additional convection Wed into Wed eve ahead of a cold front. Dry
with VFR conditions expected Thurs. Shwrs along with anthr round
of degraded flight conditions Fri as low pressure crosses the area.
&&
.MARINE...
As of 400 PM EDT Tuesday...
Late this aftn, a trough of low pressure was moving into wcntrl
VA. Winds were mainly S or SW 5-15 kt over the waters with waves
1-2 ft and seas 2-3 ft. Winds will generally be SSW 10-15 kt
tonight into early Wed aftn, in advance of a cold front
approaching from the NW. Winds will then shift to the NW or N
and increase to 15-20 kt with gusts to 25 kt Wed evening into
Wed night, as the cold front crosses the waters. For now, have
issued SCAs for the entire Ches Bay, all the Rivers, and the
Currituck Snd from Wed evening into Thu morning. Seas generally
3-4 ft with waves on the Bay reaching 3-4 ft. Cool high pressure
will build into and over the waters for late Wed night into Thu
aftn. N winds 10-20 kt Thu morning, will diminish to 5-10 kt
while becoming NE or E Thu aftn. A trough of low pressure will
swing across the area during Fri. Winds/waves/seas will be below
SCA criteria Thu aftn through Sat.
&&
.CLIMATE...
Record Highs for May 4:
Record
Location High Year
-------- ----- ----
Richmond 92 1965
Norfolk 92 1892
Salisbury 94 1913
Eliz. City 92 1938
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM Wednesday to 7 AM EDT Thursday
for ANZ630>632-634>638.
Small Craft Advisory from 10 PM Wednesday to 7 AM EDT Thursday
for ANZ633.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...JDM/TMG
CLIMATE...AKQHazardous weather outlook, May 4, 2:25 PM EST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
325 PM EDT Tue May 4 2021
MDZ021-023-VAZ048-060>062-064>069-075-076-509>522-051930-
Dorchester-Somerset-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
325 PM EDT Tue May 4 2021
...SEVERE THUNDERSTORM WATCH 148 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, north central Virginia and south
central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Showers and thunderstorms are possible across the outlook area late
this afternoon and early this evening. Some of the storms may
produce damaging winds...small hail...and brief heavy downpours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few strong to severe thunderstorms are possible again late
Wednesday...as a cold front pushes across the area. The primary
threats are damaging wind gusts and hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ022-024-025-NCZ012>017-030>032-102-VAZ077>090-092-093-095>100-
523>525-051930-
Wicomico-Inland Worcester-Maryland Beaches-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York-
Newport News-Hampton/Poquoson-
325 PM EDT Tue May 4 2021
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are possible across the outlook area late
this afternoon and early this evening. Some of the storms may
produce damaging winds...small hail...and brief heavy downpours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few strong to severe thunderstorms are possible again late
Wednesday...as a cold front pushes across the area. The primary
threats are damaging wind gusts and hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
Thunderstorm Wind, Fluvanna
- When
- May 4, 3:20 PM EST
- Where
- Fluvanna County, 1.78 mi ENE of Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 37.840, -78.400
Roof was blown off of a barn, a porch roof was lifted, siding was damaged, and numerous trees were downed.
Thunderstorm Wind, Fluvanna
- When
- May 4, 3:26 PM EST
- Where
- Fluvanna County, 2.76 mi N of Cunningham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 37.910, -78.330
A large tree was downed and damaged a home in Lake Monticello.
Thunderstorm Wind, Fluvanna
- When
- May 4, 3:27 PM EST
- Where
- Fluvanna County, 3.62 mi NNE of Cunningham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -78.310
Numerous trees were downed across roads, on houses, and on vehicles. Multiple power lines were downed around Lake Monticello.
Thunderstorm Wind, Fluvanna
- When
- May 4, 3:28 PM EST
- Where
- Fluvanna County, 1.29 mi WNW of Carysbrook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.830, -78.270
Over 50 trees were downed across Fluvanna county. Widespread tree damage was reported with many roads blocked across the county.
Thunderstorm Wind, Louisa
- When
- May 4, 3:30 PM EST
- Where
- Louisa County, 0.54 mi E of Ferncliff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.930, -78.110
Two large trees were downed. Many branches were downed and blocking a road.
Thunderstorm Wind, Goochland
- When
- May 4, 3:40 PM EST
- Where
- Goochland County, 2.14 mi NNW of Hadensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.860, -78.010
Two power poles were broken along Broad Street Road.
Thunderstorm Wind, Dinwiddie
- When
- May 4, 3:45 PM EST
- Where
- Dinwiddie County, 5.38 mi WSW of Carson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 37.000, -77.490
Tree was downed on a home.
Thunderstorm Wind, Louisa
- When
- May 4, 3:47 PM EST
- Where
- Louisa County, 3.42 mi NW of Ferncliff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.960, -78.170
Dozens of trees were downed and blocking Interstate 64 East Bound lane in western Louisa county. Numerous trees were downed and blocking roads countywide.
Thunderstorm Wind, Louisa
- When
- May 4, 3:48 PM EST
- Where
- Louisa County, 1.77 mi ESE of Louisa
- Measured
- 77 kt (89 mph) measured gust
- Property damage
- $35,000
- Reported by
- AWOS
- Coordinates
- 38.010, -77.970
Wind gust of 77 knots (89 mph) was reported. Numerous planes were overturned and some buildings were damaged at the Louisa county Airport.
Thunderstorm Wind, Goochland
- When
- May 4, 3:50 PM EST
- Where
- Goochland County, 0.69 mi N of Hadensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.840, -78.000
Numerous trees were downed and blocking roads.
Thunderstorm Wind, Louisa
- When
- May 4, 3:54 PM EST
- Where
- Louisa County, 0.88 mi NW of Frederick Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 37.990, -77.830
Car was flipped over. Silo and a barn were damaged. Roofs were damaged.
Thunderstorm Wind, Louisa
- When
- May 4, 3:54 PM EST
- Where
- Louisa County, 2.58 mi ENE of Pendleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 38.020, -77.860
Large tree was downed and crushed a house.
Thunderstorm Wind, Louisa
- When
- May 4, 3:55 PM EST
- Where
- Louisa County, 0.54 mi W of Pendleton
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 38.000, -77.910
Wind gust of 63 knots (73 mph) was measured at Mesonet Station FW1208 Mineral.
Thunderstorm Wind, Louisa
- When
- May 4, 3:56 PM EST
- Where
- Louisa County, 0.88 mi NW of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.060, -77.830
Oak trees were uprooted off of Kentucky Springs Road near Lake Anna.
Thunderstorm Wind, Louisa
- When
- May 4, 3:56 PM EST
- Where
- Louisa County, 2.14 mi NE of Wares Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.100, -77.850
Trees were snapped along Lake Anna.
Thunderstorm Wind, Louisa
- When
- May 4, 4:00 PM EST
- Where
- Louisa County, 0.88 mi SW of Bumpass
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.960, -77.740
Pergola was blown into an in-ground pool.
Thunderstorm Wind, Goochland
- When
- May 4, 4:04 PM EST
- Where
- Goochland County, 1.49 mi NNW of Goochland
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 37.700, -77.890
The Goochland Farmer's Market was hit with an estimated 65 mph thunderstorm wind gust. Two individuals were injured as a result of flying debris. Additionally, flying debris caused damage to cars and vendors lost merchandise.
Thunderstorm Wind, Amelia
- When
- May 4, 4:18 PM EST
- Where
- Amelia County, 0.88 mi NW of Jetersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.290, -78.110
Thunderstorm Wind, Caroline
- When
- May 4, 4:20 PM EST
- Where
- Caroline County, 2.64 mi SW of Corbin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.170, -77.410
Chicken coop was blown approximately 50 feet. Dog kennels were blown several feet.
Thunderstorm Wind, Hanover
- When
- May 4, 4:22 PM EST
- Where
- Hanover County, Montpelier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.820, -77.680
Trees and power lines were downed.
Thunderstorm Wind, Hanover
- When
- May 4, 4:22 PM EST
- Where
- Hanover County, 1.29 mi ENE of Rockville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.730, -77.660
Trees and power lines were downed.
Thunderstorm Wind, Powhatan
- When
- May 4, 4:22 PM EST
- Where
- Powhatan County, 0.69 mi N of Subletts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.590, -77.770
Trees were downed along Huguenot Trail.
Thunderstorm Wind, Henrico
- When
- May 4, 4:23 PM EST
- Where
- Henrico County, 0.88 mi NE of Short Pump
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.660, -77.610
Trees were downed near Interstate 64.
Thunderstorm Wind, Caroline
- When
- May 4, 4:25 PM EST
- Where
- Caroline County, 0.54 mi E of Woodford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.120, -77.390
Trees were downed across the county. Fredericksburg Highway was blocked along with several other roads.
Thunderstorm Wind, Caroline
- When
- May 4, 4:28 PM EST
- Where
- Caroline County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.050, -77.350
Business Route 301 was closed due to fallen trees.
Thunderstorm Wind, Caroline
- When
- May 4, 4:35 PM EST
- Where
- Caroline County, 0.69 mi S of Port Royal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.160, -77.200
Trees were downed along Tidewater Trail and blocking several sections of the highway.
Thunderstorm Wind, Henrico
- When
- May 4, 4:35 PM EST
- Where
- Henrico County, 0.69 mi S of Beverly Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.590, -77.570
Siding was damaged on a home.
Thunderstorm Wind, Dinwiddie
- When
- May 4, 4:40 PM EST
- Where
- Dinwiddie County, 7.81 mi SW of Carson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.950, -77.500
Trees were downed along Flatfoot Road.
Thunderstorm Wind, Henrico
- When
- May 4, 4:43 PM EST
- Where
- Henrico County, 1.64 mi E of Glen Allen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.670, -77.470
Thunderstorm Wind, Westmoreland
- When
- May 4, 4:50 PM EST
- Where
- Westmoreland County, 2.17 mi W of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.180, -77.040
Trees were downed and power lines were in the roadway on Route 634 (Claymont Road).
Thunderstorm Wind, Westmoreland
- When
- May 4, 4:52 PM EST
- Where
- Westmoreland County, Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.180, -77.000
Trees and power lines were downed and blocking Route 3 near Oak Grove Road.
Thunderstorm Wind, Hanover
- When
- May 4, 4:53 PM EST
- Where
- Hanover County, 0.88 mi NE of Ellerson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.630, -77.390
Thunderstorm Wind, Westmoreland
- When
- May 4, 4:55 PM EST
- Where
- Westmoreland County, Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.180, -77.000
Trees and power lines were downed at the intersection of Kings Highway and Leedstown Road.
Thunderstorm Wind, Sussex
- When
- May 4, 5:05 PM EST
- Where
- Sussex County, Homeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.950, -77.170
Several trees were downed across eastern Sussex county.
Thunderstorm Wind, Southampton
- When
- May 4, 5:12 PM EST
- Where
- Southampton County, 1.31 mi WSW of Courtland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.710, -77.090
Tree and a power pole were downed near Courtland.
Thunderstorm Wind, Isle of Wight
- When
- May 4, 5:28 PM EST
- Where
- Isle of Wight County, 2.32 mi WNW of Whitleys Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.880, -76.810
Large branches were downed. Shingles were blown off of roofs.
Thunderstorm Wind, Goochland
- When
- May 4, 5:33 PM EST
- Where
- Goochland County, 2.14 mi NNW of Hadensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.860, -78.010
Two power poles were broken along Broad Street Road.
Thunderstorm Wind, Middlesex
- When
- May 4, 5:55 PM EST
- Where
- Middlesex County, 0.88 mi NW of Samos
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.710, -76.640
Tree was downed at Rainbow Lane and Water View Road.
Thunderstorm Wind, Isle of Wight
- When
- May 4, 5:56 PM EST
- Where
- Isle of Wight County, 1.77 mi SE of Magnet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.960, -76.680
Thunderstorm Wind, York
- When
- May 4, 6:12 PM EST
- Where
- York County, Seaford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.200, -76.430
Tree and a power line were downed.
Thunderstorm Wind, Lancaster
- When
- May 4, 6:13 PM EST
- Where
- Lancaster County, 1.64 mi E of Merry Pt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.720, -76.490
Wind damage occurred at the end of Merry Point Road due to downed trees.
Thunderstorm Wind, Lancaster
- When
- May 4, 6:15 PM EST
- Where
- Lancaster County, Lancaster
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.770, -76.470
Trees and power lines were downed across Lancaster.
Thunderstorm Wind, Lancaster
- When
- May 4, 6:18 PM EST
- Where
- Lancaster County, 1.78 mi ESE of Iberis
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.720, -76.420
Trees were downed on houses along Quarters Cove Drive.
Thunderstorm Wind, Lancaster
- When
- May 4, 6:19 PM EST
- Where
- Lancaster County, 1.78 mi WSW of Kilmarnock
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.710, -76.410
Wind damage occurred along Black Stump Road due to downed trees.
Thunderstorm Wind, Lancaster
- When
- May 4, 6:24 PM EST
- Where
- Lancaster County, 0.55 mi W of Kilmarnock
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.720, -76.390
Route 3 was closed at the James B Jones Memorial Highway north of Kilmarnock due to downed trees.
Thunderstorm Wind, Chesapeake (C)
- When
- May 4, 6:32 PM EST
- Where
- Chesapeake (C) County, 2.07 mi S of Wallaceton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.590, -76.380
Trees were downed along Highway 17 South.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, May 4, 20211 death · $3.8 million · EF1 · 22 events
- Tornadoes and Flash Flooding in Mississippi, May 4, 2021$4.9 million · EF1 · 84 events
- Tornadoes and Flash Flood in Kentucky, May 4, 2021$1.2 million · EF2 · 15 events
- Tornadoes and Hail in Tennessee, May 4, 2021$431,000 · EF0 · 48 events
- Tornadoes and Damaging Winds in Louisiana, May 4, 2021$373,000 · EF1 · 21 events
- Hail and Damaging Winds in Virginia, May 4, 2021$127,000 · 1.5 in hail · 44 events
- Damaging Winds in Georgia, May 4, 20211 injured · $102,000 · 61 kt wind · 39 events
- Tornado and Flash Flooding in Missouri, May 4, 2021$202,000 · EF1 · 6 events
- Flash Flooding and Flooding in Kentucky, May 4 to 10, 2021$150,000 · 5 events
- Tornado and Damaging Winds in Missouri, May 4, 2021$87,000 · EF0 · 10 events
- Flash Flooding in Pennsylvania, May 4 to 5, 2021$98,000 · 4 events
- Hail and Damaging Winds in North Carolina, May 4, 2021$62,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961221, 961223, 961227, 961230, 961246, 961247, 961253, 961255, 961434, 961256, 961258, 961259, 961408, 961260, 961261, 961262, 961268, 961330, 961370, 961387, 961388, 961435, 961383, 961349, 961369, 961363, 961386, 961377, 961431, 961441, 961439, 961389, 961438, 961436, 961440, 961405, 961379, 961437, 961407, 961446, and more.